Hail, Pike
- When
- April 7, 2:20 PM CST
- Where
- Pike County, Brundidge
- Measured
- 0.88 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 31.717, -85.817
Penny to nickel size hail was reported in the city of Brundidge.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 1:53 PM CST, 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 253 PM CDT MON APR 07 2003 A BRIEF REPRIEVE FORM THE WEATHER THIS AFTERNOON...BUT THINGS WILL GET WORSE TONIGHT AS AN UPPER LEVEL IMPULSE OVER SOUTH TEXAS MOVES NORTHEASTWARD INTO ALABAMA TONIGHT. SHOWERS AND THUNDERSTORMS ALONG THE COASTAL SECTIONS THIS AFTERNOON WILL LIFT BACK NORTHWARD TONIGHT AND ENCOMPASS THE ENTIRE FORECAST AREA. BASED ON HEAVY RAINFALL OVER MUCH OUR OUR AREA THE PAST 18 HOURS...I HAVE ISSUED A FLASH FLOOD WATCH. MODELS FORM A SURFACE LOW OVER SOUTH LOUISIANA TONIGHT ON BOUNDARY. SURFACE LOW WILL TRACK ACROSS CENTRAL ALABAMA TUESDAY MORNING. MODELS VERY SIMILAR IN TRACK OF SURFACE LOW... AVN IS THE FASTEST. AREAS SOUTH OF THE SURFACE LOW TRACK WILL BE UNDER THE GUN FOR SEVERE WEATHER. SURFACE LOW MOVES INTO GEORGIA TUESDAY EVENING AN AREA SHOULD BE UNDER INFLUENCE OF COLD AIR ADVECTION...BRING AN END TO STRONG CONVECTION. DEEP CUT-OFF LOW WILL DROP RIGHT OVER ALABAMA WEDNESDAY AND THURSDAY...PRODUCING MOSTLY CLOUDY AND MUCH COOLER CONDITIONS. ENOUGH LIFT AND DYNAMICS WITH THE LOW TO PRODUCE SOME SHOWERS BOTH DAYS. UPPER LOW FINALLY MOVES OUT THE THE STATE ON FRIDAY WITH DRY CONDITIONS EXPECTED THROUGH THE FIRST OF NEXT WEEK. BHM 63 70 48 54 35/ 100 60 20 20 20 MGM 65 73 52 60 40/ 100 80 20 10 10 .BHM...FLASH FLOOD WATCH THROUGH TONIGHT FOR ZONES 11>15-17>50. ROSE/58
ALZ011>015-017>050-072030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1224 PM CDT MON APR 07 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... A FLASH FLOOD WATCH WILL BE VALID FOR THE WHOLE FORECAST AREA FOR THIS AFTERNOON AND TONIGHT. THIS MEANS THAT CONDITIONS ARE FAVORABLE FOR FLASH FLOODING. MANY LOCATIONS HAVE RECEIVED AN ABUNDANT AMOUNTS OF RAIN SINCE LAST NIGHT...AND THE GROUND IS ALREADY SATURATED. ADDITIONAL RAINFALL EXPECTED...AND FLASH FLOODING WILL BE LIKELY. THE NEXT BATCH OF HEAVY RAIN IS EXPECTED TO START LATER TONIGHT...AND OCCUR THROUGH THE NIGHT. IN ADDITION TO THE FLASH FLOOD WATCH...THE AREAS SOUTH OF INTERSTATE 20 ARE UNDER A SLIGHT RISK FOR THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WHOLE AREA...A FEW STORMS COULD BECOME SEVERE. HEAVY RAINFALL HAS CAUSED THE TOMBIGBEE...BLACK WARIOR...AND SUCARNOOCHEE RIVERS TO FLOOD. IF YOU HAVE AN INTEREST ALONG THESE RIVERS PLEASE REFER TO THE RIVER FLOOD WARNINGS AND STATEMENTS THAT HAVE BEEN ISSUED. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... AS A COLD FRONT MOVES ACROSS THE AREA ON TUESDAY...THERE WILL CONTINUE TO BE THE CHANCE OF STRONG THUNDERSTORMS...MAINLY ACROSS SOUTHERN LOCATIONS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL CONTINUE TO BE NECESSARY TODAY AND POSSIBLY TONIGHT... ESPECIALLY ACROSS SOUTHERN LOCATIONS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
949 AM CDT MON APR 07 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM MONTGOMERY AL 1.00 IN HAIL
04/07/03 MONTGOMERY PUBLIC REPORT.
0930 AM MONTGOMERY AL FLASH FLOOD
04/07/03 MONTGOMERY WIDESPREAD FLOODING
REPORTED BY PUBLIC.ALZ044>050-072000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 1111 AM CDT MON APR 07 2003 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 111... LEE...MACON...MONTGOMERY... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 111 WHICH IS IN EFFECT UNTIL 300 PM... BARBOUR...BULLOCK...PIKE...RUSSELL...
ALZ046-048>050-072000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 1222 PM CDT MON APR 07 2003 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 111... BULLOCK...RUSSELL... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 111 WHICH IS IN EFFECT UNTIL 300 PM... BARBOUR...PIKE...
ALZ049>050-072000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 146 PM CDT MON APR 07 2003 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 111... BARBOUR AND PIKE THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 111 WHICH IS IN EFFECT UNTIL 300 PM... NONE...
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny to nickel size hail was reported in the city of Brundidge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353793.